Alert archive / Nebraska / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 298, NWS North Platte, NE

July 13, 2007Lincoln County, Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at Jul 13, 2007, 9:29 PM CDT for Lincoln County, Nebraska. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 13, 2007, 9:29 PM CDT (02:29 UTC)
Expired
Jul 13, 2007, 10:15 PM CDT
In force
46 min
Issued by
NWS North Platte, NE
Area
Counties, with a storm outline in the text

County Lincoln County, NE

The radar

The North Platte radar (KLNX), 80 km from the middle of the area, began a volume at 02:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Denver, CO (KDNR), launched 00:00Z, 2.5 hours before the alert went out and 252 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2007-07-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2007-07-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -14 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3455 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
-14 m²/s²
0-3 km storm-relative helicity
91 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLBF 140229
SVRLBF
NEC111-140315-
/O.NEW.KLBF.SV.W.0298.070714T0229Z-070714T0315Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
929 PM CDT FRI JUL 13 2007

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTH CENTRAL LINCOLN COUNTY IN SOUTHWEST NEBRASKA...

* UNTIL 1015 PM CDT

* AT 926 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING HAIL UP TO
  GOLF BALL SIZE.  THIS STORM WAS LOCATED 15 MILES NORTH OF
  HERSHEY...OR ABOUT 13 MILES SOUTH OF TRYON...AND MOVING SOUTH AT 20
  MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  HERSHEY BY 1005 PM CDT...

LAT...LON 4139 10083 4138 10113 4108 10102 4118 10069

$$

KAR
2 follow-up statements
000 
WWUS53 KLBF 140246
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
946 PM CDT FRI JUL 13 2007

NEC111-140315-
/O.CON.KLBF.SV.W.0298.000000T0000Z-070714T0315Z/
LINCOLN NE-
946 PM CDT FRI JUL 13 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 PM CDT
FOR NORTH CENTRAL LINCOLN COUNTY...

AT 942 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING
HAIL UP TO GOLF BALL SIZE.  THIS STORM WAS LOCATED NEAR HIGHWAY 97
MILE MARKER 10...OR ABOUT 15 MILES NORTHWEST OF NORTH PLATTE...MOVING
SOUTHEAST AT 20 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  8 MILES NORTHEAST OF HERSHEY BY 1005 PM CDT...
  7 MILES SOUTHWEST OF HIGHWAY 83 MILE MARKER 90 BY 1015 PM CDT...

LAT...LON 4139 10083 4138 10113 4108 10102 4118 10069

$$

KAR
000 
WWUS53 KLBF 140315
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1014 PM CDT FRI JUL 13 2007

NEC111-140324-
/O.EXP.KLBF.SV.W.0298.000000T0000Z-070714T0315Z/
LINCOLN NE-
1014 PM CDT FRI JUL 13 2007

...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL LINCOLN COUNTY
EXPIRES AT 1015 PM CDT...

THE THUNDERSTORMS WHICH PROMPTED THE WARNING HAD WEAKENED BELOW 
SEVERE LEVELS. HOWEVER...INTENSE RAINFALL WITH SMALL HAIL AND GUSTY 
WINDS ARE STILL EXPECTED FOR THE NORTH PLATTE AREA AND FOR AREAS 
WEST TO NEAR HERSHEY. 

LAT...LON 4139 10083 4138 10113 4108 10102 4118 10069

$$

KAR

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 13, 3:25 PM CDT, 6 hours 4 minutes earlier.

Area forecast discussion, Jul 13, 3:25 PM CDT, 6 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
325 PM CDT FRI JUL 13 2007

.SYNOPSIS...
DISORGANIZED FRONTAL STRUCTURAL AND ENHANCED CU FIELD STRETCHES FROM
KDGW TO KCDR...KVTN AND THEN SHARPLY SOUTH THROUGH KLBF AND KMCK.
ASSOCIATED ENHANCED CU FIELD IS POTENTIAL AREA FOR TSTM DEVELOPMENT
THIS AFTN AND EVENING. WEAK UA DISTURBANCE IS OVER SERN MT AND
TRANSLATING SWD. SHEAR IS NOT AS DEEPLY LAYERED AS IT WAS YESTERDAY
SUGGESTING LESS POTENTIAL FOR SEVERE WEATHER.

&&

.DISCUSSION...
INCLUDED ISOLATED STORMS LATE THIS AFTN AND TONIGHT FOR 1500 TO
2500 CAPE...MODEST SHEAR AND NO CIN.

THE NAM12 AND TO A LESSER EXTENT THE GFS INDICATE ISOLATED AFTN OR
EVENING TSTMS SUNDAY AND MONDAY. ACTIVITY APPEARS TO BE DIURNALLY
FORCED. OTHERWISE THE FCST IS DRY WITH A SIGNIFICANT WARMING TREND
THIS WEEKEND AND CONTINUING THROUGH FRIDAY. THE ATM IS EXPECTED TO
REMAIN CAPPED AT 14 TO 15C AT H7 AND H5 TEMPS WARM TO -5C BY MIDWEEK.
THUS THE ATM WILL GRADUALLY BECOME QUASI BAROTROPIC OR SUBTROPICAL
IN NATURE. ALL DATA SUPPORTS VERY WARM WEATHER SUNDAY THROUGH FRIDAY.
THE ONLY QUESTION IS HOW WARM.

THE UPPER LEVEL RIDGE IS FCST TO BUILD DIRECTLY OVER NEB NEXT WEEK.
THIS WOULD PRODUCE THE DEEPEST VERTICAL MIXING AND WARMEST TEMPS
FARTHER NORTH ACROSS THE DAKOTAS. THUS THE FCST FOR NEB IS FOR VERY
WARM BUT NOT RECORD OR NEAR RECORD WARM TEMPS.

TEMPS SATURDAY THROUGH MONDAY ARE A BLEND OF THE NAM12 TEMPS AND
GUIDANCE. THE NAM12 WAS COOLER THAN THE GUIDANCE SATURDAY AND SUNDAY
BUT WARMER MONDAY. MAX TEMPS WERE GRADUALLY RAMPED UP TO THE UPPER
90S TO 100 BY MONDAY. THEREAFTER THE FCST TEMPS CLOSELY FOLLOW THE
HPC GRIDS WHICH CALL FOR 90S FOR THE REST OF THE WEEK.

NO SIGNIFICANT RAINFALL IS EXPECTED NEXT WEEK AND CONDITIONS COULD
GRADUALLY DRY OUT SO THAT PERHAPS NEAR 100F WOULD BE COMMON BY THE
END OF THE WEEK BUT THIS IS SOMEWHAT SPECULATIVE AT THIS POINT.
LATER FCSTS COULD VERY WELL BE AIMING FOR THIS MARK. IN FACT THE
MEDIUM RANGE FCST INDICATES THE UPPER LEVEL RIDGE REMAINS PARKED OVER
THE CNTL AND NRN PLAINS THROUGH SUNDAY 10 DAYS OUT AND THE 14 DAY
FCST IS FOR THIS RIDGE TO REMAIN NEARLY STATIONARY WITH ABOVE NORMAL
TEMPS. THUS ALL INDICATIONS ARE AN EXTENDED PERIOD OF ABOVE NORMAL
TEMPERATURES AND BELOW NORMAL RAINFALL IS ABOUT TO BEGIN.

&&

.AVIATION...
ISOLATED TO SCATTERED CONVECTION WILL BE PRESENT IN THE VCNTY OF
WESTERN 098...264 AND 274 TWEB ROUTES THROUGH THE LATE EVENING
HOURS. HAIL AND GUSTY WINDS WILL BE A THREAT TO LIGHT AIRCRAFT NEAR
THESE ROUTES AND SHOULD BE AVOIDED. OTHERWISE MAINLY VFR CONDITIONS
ARE EXPECTED...ALTHOUGH MVFR CONDITIONS WITH LIGHT FOG NEAR 3 MILES
MAY BE POSSIBLE ALONG THE PLATTE RIVER VALLEY NEAR SUNRISE.
&&

.LBF WATCHES/WARNINGS/ADVISORIES...NONE.

&&

CDC
Hazardous weather outlook, Jul 13, 3:32 PM CDT, 5 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
332 PM CDT FRI JUL 13 2007

NEZ004>010-022>029-035>038-056>059-069>071-094-141200-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
332 PM CDT FRI JUL 13 2007 /232 PM MDT FRI JUL 13 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TONIGHT.

ISOLATED TO SCATTERED THUNDERSTORM DEVELOPMENT WILL BE POSSIBLE
THROUGH THE LATE EVENING HOURS ACROSS THE SANDHILLS INTO PORTIONS
OF SOUTHWEST NEBRASKA. LOW LEVEL IS PRESENT...BUT LIMITED...SO
WIDESPREAD SEVERE WEATHER IS NOT EXPECTED. HOWEVER A FEW STORMS MAY
BE CAPABLE OF PRODUCING QUARTER SIZE HAIL AND WIND GUSTS OVER 60
MPH THROUGH SUNSET.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

GRASSLAND FIRE DANGER MAY BECOME EXTREME SATURDAY THROUGH
WEDNESDAY ACROSS THE EASTERN PANHANDLE...GRANT AND WESTERN CHERRY
COUNTIES. THE GREATEST FIRE DANGER WILL BE IN THE AFTERNOON HOURS
AS HIGH TEMPERATURES SURGE INTO THE UPPER 90S TO AROUND 100
DEGREES. MINIMUM RELATIVE HUMIDITIES WILL RANGE FROM 15 TO 20
PERCENT EACH AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/LBF(ALL LOWERCASE)

13

In the hours before

Local storm report, Jul 13, 8:25 PM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
825 PM CDT FRI JUL 13 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0805 PM     HAIL             SUTHERLAND              41.16N 101.13W
07/13/2007  U1.00 INCH       LINCOLN            NE   LAW ENFORCEMENT

            SUTHERLAND FIRE DEPARTMENT REPORTED AT LEAST 100 HOMES
            WITH MAJOR ROOF AND WINDOW DAMAGE. MAJOR CROP LOSSES
            REPORTED AS WELL. ASSESSMENT STILL ONGOING. WHETHER
            DAMAGE CAUSED BY HAIL, WIND, TORNADO, OR A COMBINATION
            UNKNOWN AT THIS TIME.

&&

AODER
Local storm report, Jul 13, 8:41 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
841 PM CDT FRI JUL 13 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 PM     HAIL             5 NNE THEDFORD          42.05N 100.54W
07/13/2007  E1.00 INCH       THOMAS             NE   PUBLIC

            NICKEL TO QUARTER SIZED HAIL REPORTED.

&&

AODER
Local storm report, Jul 13, 8:51 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
851 PM CDT FRI JUL 13 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 PM     HAIL             21 NNE HYANNIS          42.28N 101.60W
07/13/2007  E1.25 INCH       CHERRY             NE   PUBLIC

&&

AODER
Local storm report, Jul 13, 9:07 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
907 PM CDT FRI JUL 13 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0905 PM     HAIL             HAMLET                  40.38N 101.24W
07/13/2007  E1.75 INCH       HAYES              NE   PUBLIC

&&

AODER
Local storm report, Jul 13, 9:10 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
910 PM CDT FRI JUL 13 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0910 PM     HAIL             4 SSW TRYON             41.50N 100.97W
07/13/2007  E0.88 INCH       MCPHERSON          NE   PUBLIC

&&

AODER
Local storm report, Jul 13, 9:11 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NORTH PLATTE NE
911 PM CDT FRI JUL 13 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0445 PM     HAIL             MULLEN                  42.04N 101.04W
07/13/2007  E1.00 INCH       HOOKER             NE   FIRE DEPT/RESCUE

            PEA TO QUARTER SIZED HAIL REPORTED.

0525 PM     HAIL             4 N THEDFORD            42.04N 100.57W
07/13/2007  E1.00 INCH       THOMAS             NE   LAW ENFORCEMENT

0530 PM     HAIL             14 NNW NORTH PLATTE     41.32N 100.88W
07/13/2007  E1.25 INCH       LINCOLN            NE   PUBLIC

0546 PM     HAIL             15 S MULLEN             41.82N 101.04W
07/13/2007  E3.00 INCH       HOOKER             NE   CO-OP OBSERVER

            PEA SIZED TO 3 INCH STONES HAIL REPORTED.

0600 PM     HAIL             5 NNE THEDFORD          42.05N 100.54W
07/13/2007  E1.00 INCH       THOMAS             NE   PUBLIC

            NICKEL TO QUARTER SIZED HAIL REPORTED.

0610 PM     HAIL             15 NNW TRYON            41.76N 101.06W
07/13/2007  E1.75 INCH       HOOKER             NE   PUBLIC

0618 PM     HAIL             4 NE HERSHEY            41.20N 100.95W
07/13/2007  E1.75 INCH       LINCOLN            NE   TRAINED SPOTTER

0620 PM     HAIL             NORTH PLATTE            41.13N 100.77W
07/13/2007  E1.00 INCH       LINCOLN            NE   NWS EMPLOYEE

0622 PM     HAIL             10 NW NORTH PLATTE      41.24N 100.91W
07/13/2007  E1.75 INCH       LINCOLN            NE   PUBLIC

0624 PM     HAIL             2 S NORTH PLATTE        41.10N 100.77W
07/13/2007  E1.25 INCH       LINCOLN            NE   NWS EMPLOYEE

0627 PM     HAIL             6 W NORTH PLATTE        41.13N 100.89W
07/13/2007  E2.75 INCH       LINCOLN            NE   LAW ENFORCEMENT

            GOLF BALL TO BASEBALL SIZED HAIL REPORTED.

0630 PM     HAIL             2 W NORTH PLATTE        41.13N 100.81W
07/13/2007  E1.50 INCH       LINCOLN            NE   PUBLIC

0640 PM     HAIL             5 SSE HERSHEY           41.09N 100.96W
07/13/2007  E1.75 INCH       LINCOLN            NE   CO-OP OBSERVER

0700 PM     HAIL             21 NNE HYANNIS          42.28N 101.60W
07/13/2007  E1.25 INCH       CHERRY             NE   PUBLIC

0718 PM     TORNADO          7 S SUTHERLAND          41.06N 101.13W
07/13/2007                   LINCOLN            NE   TRAINED SPOTTER

            BRIEF TOUCHDOWN REPORTED.

0718 PM     HAIL             5 N HERSHEY             41.23N 101.00W
07/13/2007  E1.75 INCH       LINCOLN            NE   CO-OP OBSERVER

0720 PM     HAIL             HERSHEY                 41.16N 101.00W
07/13/2007  E1.75 INCH       LINCOLN            NE   LAW ENFORCEMENT

0725 PM     HAIL             1 NE SUTHERLAND         41.17N 101.11W
07/13/2007  E2.75 INCH       LINCOLN            NE   LAW ENFORCEMENT

0729 PM     HAIL             SUTHERLAND              41.16N 101.13W
07/13/2007  E1.75 INCH       LINCOLN            NE   LAW ENFORCEMENT

0750 PM     HAIL             8 N WALLACE             40.95N 101.16W
07/13/2007  E1.75 INCH       LINCOLN            NE   LAW ENFORCEMENT

0805 PM     HAIL             SUTHERLAND              41.16N 101.13W
07/13/2007  U1.00 INCH       LINCOLN            NE   LAW ENFORCEMENT

            SUTHERLAND FIRE DEPARTMENT REPORTED AT LEAST 100 HOMES
            WITH MAJOR ROOF AND WINDOW DAMAGE. MAJOR CROP LOSSES
            REPORTED AS WELL. ASSESSMENT STILL ONGOING. WHETHER
            DAMAGE CAUSED BY HAIL, WIND, TORNADO, OR A COMBINATION
            UNKNOWN AT THIS TIME.

0805 PM     HAIL             15 SW MULLEN            41.89N 101.25W
07/13/2007  E1.75 INCH       HOOKER             NE   PUBLIC

0905 PM     HAIL             HAMLET                  40.38N 101.24W
07/13/2007  E1.75 INCH       HAYES              NE   PUBLIC

0910 PM     HAIL             4 SSW TRYON             41.50N 100.97W
07/13/2007  E0.88 INCH       MCPHERSON          NE   PUBLIC

&&

AODER

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 13, 7:15 PM CDTTornado WarningLBFLincoln45 min
Jul 13, 7:27 PM CDTTornado WarningLBFLincoln33 min
Jul 13, 7:59 PM CDTTornado WarningLBFLincoln46 min
Jul 13, 8:01 PM CDTSevere Thunderstorm WarningLBFHooker, McPherson44 min
Jul 13, 8:23 PM CDTTornado WarningLBFHayes52 min
Jul 13, 8:46 PM CDTSevere Thunderstorm WarningLBFMcPherson44 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.